MAUDE Adverse Event Report: SISTEMAS MEDICOS ALARIS S.A. DE C.V. BD ALARIS SMARTSITE EXTENSION SET; INTRAVASCULAR ADMINISTRATION SET

SISTEMAS MEDICOS ALARIS S.A. DE C.V. BD ALARIS SMARTSITE EXTENSION SET; INTRAVASCULAR ADMINISTRATION SET
Catalog Number 20019E
Medical Device Problem Code Leak/Splash (1354)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 10/24/2024
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
H.3.If a device evaluation and/or device history review is completed, a supplemental report will be filed.
 
Event or Problem Description
It was reported that bd alaris smartsite extension set was damaged the following information was received by the initial reporter with the following verbatim verbatim: trifuse was broken from the connector side and blood backed up into the umbilical line, that was when the nurse noticed the breakage.
 
Event or Problem Description
Material#: 20019e.Batch#: 22125358.It was reported by the customer that trifuse was broken from the connector side and blood backed up into the umbilical line, that was when the nurse noticed the breakage.Verbatim: trifuse was broken from the connector side and blood backed up into the umbilical line, that was when the nurse noticed the breakage.Additional info: 1.Any adverse event or serious injury reported to patient or healthcare professional? if yes, please provide the details.Trifuse was connected to the patient and the blood was backing up into the line.This event also resulted in an open system increasing the potential for line infection.2.Can you please provide the lot number associated with reported issue? i do not have the lot # for the trifuse.The lot number for the smartsite extension that was malfunctioning today is (10) 22125358 ref: 20019e.3.Total number of occurrences? trifuse- 1, smartsite extension- 2.4.Sample available is mentioned as yes, are you able to provide the address of the facility for us to ship the return label? xxxxx.Additional info: 1.Any adverse event or serious injury reported to a patient or healthcare professional? if yes, please provide the details.No adverse event or injury, malfunction was found during preparation and the patient was not connected to the device.2.Is there any available for investigation from material# 20019e? yes, i will be sending it ).
 
Additional Manufacturer Narrative
It was reported by the customer that trifuse was broken from the connector side and blood backed up into the umbilical line, that was when the nurse noticed the breakage.Two samples were received for quality evaluation.Visual examination was conducted and there were no abnormalities or damages identified.The trifuse sets were then tested to see if they allowed for flow through each of the extension set lines.A needless syringe was attached to each of the smartsites of the trifuse lines to see if they allowed flow through the line.There were no leakages, air-in-line or occlusion issues identified when testing the two trifuse sets.The customer complaint of component damage - leak could not be confirmed.A root cause was not determined because the reported failure was not replicated.A device history record review was performed.There were no quality notifications issued for the failure mode reported by the customer during the production build of this set.

Brand Name
BD ALARIS SMARTSITE EXTENSION SET
Common Device Name
INTRAVASCULAR ADMINISTRATION SET
Manufacturer (Section D)
SISTEMAS MEDICOS ALARIS S.A. DE C.V.
blvd. insurgentes no. 20351
parque industrial el florido
tijuana
Manufacturer (Section G)
SISTEMAS MEDICOS ALARIS, S.A. DE C.V.
blvd. insurgentes no. 20351
parque industrial el florido
tijuana
Manufacturer Contact
helen cox (mdr)
75 north fairway drive
vernon hills, IL 60061
8473935694
MDR Report Key20758447
Report Number9616066-2024-01717
Device Sequence Number9302615
Product Code FPA
UDI-Device Identifier07613203012010
UDI-Public(01)07613203012010
Combination Product (Y/N)N
Initial Reporter StateCA
Initial Reporter CountryUS
PMA/510(K) Number
K061285
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source User Facility
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 01/13/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Other
Device Expiration Date12/13/2025
Device Catalogue Number20019E
Device Lot Number22125358
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 10/24/2024
Supplement Date Received by Manufacturer01/13/2025
Initial Report FDA Received Date11/22/2024
Supplement Report FDA Received Date01/14/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured12/09/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown